Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 14, 2017, 6:11 PM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2017, 6:11 PM EDT (22:11 UTC)
- Expired
- May 14, 2017, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Middlesex County, NJ, Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:13 PM EDT | HAIL 0.25 | North Brunswick Twp, NJ | |
| May 14, 6:13 PM EDT | HAIL 0.75 | Spotswood, NJ | |
| May 14, 6:15 PM EDT | HAIL 0.25 | Helmetta, NJ | |
| May 14, 6:18 PM EDT | HAIL 0.25 | Matawan, NJ | |
| May 14, 6:22 PM EDT | HAIL 0.25 | Old Bridge, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS81 KPHI 142211
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
611 PM EDT SUN MAY 14 2017
NJZ010-012>014-020-026-142300-
Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Somerset-Middlesex-
611 PM EDT SUN MAY 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OCEAN...
SOUTHEASTERN SOMERSET...MONMOUTH AND MIDDLESEX COUNTIES...
At 610 PM EDT, a strong thunderstorm was located over East Brunswick,
or near New Brunswick, moving southeast at 45 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief heavy rain is also occurring with this storm.
Locations impacted include...
Toms River, New Brunswick, Perth Amboy, Long Branch, Asbury Park,
Somerset, Edison, Lakewood, Middletown, Old Bridge, Jackson, Howell,
East Brunswick, Sayreville, North Brunswick, Marlboro, Manalapan,
Tinton Falls, Holmdel and Red Bank.
LAT...LON 4007 7404 4006 7412 4005 7405 4001 7408
3998 7406 4001 7411 3999 7414 3999 7411
3995 7411 3995 7417 3994 7416 3988 7428
4045 7456 4060 7430 4055 7425 4047 7427
4044 7420 4045 7414 4028 7398
TIME...MOT...LOC 2210Z 330DEG 39KT 4043 7442
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 14, 3:46 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 14, 3:46 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
346 PM EDT Sun May 14 2017
.SYNOPSIS...
High pressure will slide south through the Great Lakes and Ohio
Valley on Monday, moving off the Carolina coast and anchoring
offshore on Tuesday. Low pressure will slide to the north of the
region on Thursday, dragging a cold front through the area Thursday
night into Friday. High pressure will build down from Ontario for
the weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A surface trough was dropping through our region this afternoon. It
was down to about the Interstate 78 corridor around 3:00 PM. The
feature should reach southern Delaware this evening.
A batch of showers with isolated thunder developed in the marginal
instability ahead of the trough. We received a few reports of pea
sized hail in northern New Jersey which was expected since the
freezing level is rather low, around 6000 to 8000 feet.
The initial batch of showers is expected to pass off the coast
during the balance of the afternoon. A second batch of showers with
isolated thunder was dropping into north central and northeastern
Pennsylvania at mid afternoon. It should affect the Poconos and
northern New Jersey, and perhaps the Lehigh Valley into this
evening. Most of the precipitation should be to the east of our
forecast area around or shortly after sunset.
A mid level low is anticipated to slide off the New England coast
tonight. It should pull a short wave trough over our region late
tonight. We are expecting nothing more than some clouds with the
feature.
The wind should remain out of the northwest for tonight. The gusts
will likely diminish this evening with sustained speeds staying
around 10 MPH.
Minimum temperatures are expected to favor the 40s and lower
50s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The mid level low and the surface system are forecast to drift
toward Nova Scotia on Monday. There will be a tight pressure
gradient across our region with high pressure extending from the
Great Lakes to the Southeast States.
Dry weather is anticipated for Monday with mainly scattered cloud
cover.
Conditions will become quite breezy on Monday. We are anticipating a
northwest wind around 15 to 25 MPH with gusts of 30 to 35 MPH.
Maximum temperatures are expected to range from around 60 in the
elevated terrain of the Poconos and northwestern New Jersey to the
middle 70s in southern Delaware and in the adjacent counties of
eastern Maryland.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A warming trend will commence through the week with the peak hitting
towards the end of the week. Slightly cooler temperatures return for
the weekend.
High pressure will slide down through the Great Lakes region on
Monday and move over the southeastern United States before setting
up shop over the western Atlantic Ocean. This high will largely
dominate our weather through much of the week. Low pressure will
ride up the side of the ridge and into eastern Canada. This low will
drag a cold front into our area late Thursday into Friday. A few
showers or thunderstorms will be possible with the frontal passage
but the front appears to be fairly weak at this time and we have
confined any chance for precipitation/convection to our far
northwestern zones Thursday evening. The front may get hung up
across our region on Friday and some convection may develop in
southern Delaware/Maryland in the afternoon/evening. The front
should drop to the south of the area by late Friday. At this point,
the guidance diverges a bit for the weekend. GFS holds onto the
frontal boundary and keeps it nearer to our region than the ECMWF
which may present a more unsettled pattern, especially across our
southern areas. The ECMWF is a bit more progressive and keeps us
much drier through the weekend.
Warm air will push up from the Gulf region and temperatures will
respond in kind. Highs will warm into the 70s to around 80 on
Wednesday and rise well into the 80s and lower 90s for Thursday.
Highs cool down about 5-10 degrees for Friday and then another 5-10
degrees for Saturday and Sunday as a southeast flow develops and
remains over the region.
Thursday looks like the best day for the region to approach record
values. See the climate section for details.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions are expected through most of the TAF period. The one
exception will be the scattered showers and isolated thunder into
this evening. While most of the precipitation will be light, there
is a chance for a very brief period of MVFR conditions. The
potential and duration of any MVFR conditions is not forecast to be
long enough to warrant inclusion in the TAFs.
A west to northwest wind at 10 to 15 knots into this evening is
expected to gust into the 20s. The wind gusts are forecast to
subside overnight with sustained winds around 10 knots. Monday will
become quite breezy with a northwest wind at 15 to 20 knots and
gusts in the neighborhood of 30 knots.
OUTLOOK...
Monday night through Tuesday...VFR conditions expected. Northwest
winds around 15 knots, with some higher gusts, will diminish Monday
night. West winds around 10 to 15 knots on Tuesday.
Wednesday and Thursday...VFR conditions expected. Southwest winds
around 10 to 15 knots. A slight chance of a shower or thunderstorm,
north and west of KABE.
Friday...VFR conditions expected. West winds around 10 knots.
A slight chance of a shower or thunderstorm, mainly south of
KMIV/KACY.
&&
.MARINE...
We have decided to go with a Gale Warning for our entire marine area
for tonight into Monday morning. The gradient appears as though it
will support marginal gale force gusts. The best potential will be
from around midnight into early Monday morning as air temperatures
cool to near and below the water temperatures.
Small Craft Advisory conditions are likely from the late morning
into the early afternoon. However, as the air warms and atmospheric
mixing lessens over the cool water, wind speeds are expected to
diminish late in the day.
OUTLOOK...
Monday night through Friday...Generally quiet conditions expected on
the area waters with no marine headlines anticipated. Seas may near
5 feet on the outer ocean waters Thursday night.
&&
.CLIMATE...
Records for next Wednesday and Thursday. High confidence that
several will be within 2 degrees of record, especially ABE PHL.
Wednesday Thursday
17th 18th
ACY 93-1974 93-1987
PHL 92-1974 94-1962
ILG 94-1896 94-1962
ABE 92-1951 96-1962
TTN 90-1906/1974 95-1911
GED 90-1951 91-1974
RDG 92-1974 96-1962
MPO 85-1951 87-1962
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 10 AM EDT Monday for ANZ430-431-450>455.
&&
Synopsis...Meola
Near Term...Iovino
Short Term...Iovino
Long Term...Meola
Aviation...Iovino/Meola
Marine...Iovino/Meola
Climate...Hazardous weather outlook, May 14, 3:47 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 PM EDT Sun May 14 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-152000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 347 PM EDT Sun May 14 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-152000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EDT Sun May 14 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 14, 3:22 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
322 PM EDT SUN MAY 14 2017
NJZ012>015-019-020-026-142000-
Northwestern Burlington-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Middlesex-Mercer-
322 PM EDT SUN MAY 14 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OCEAN...
SOUTHEASTERN MERCER...NORTH CENTRAL BURLINGTON...MONMOUTH AND SOUTH
CENTRAL MIDDLESEX COUNTIES...
At 322 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near East Freehold to Allentown. Movement
was southeast at 40 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Toms River, Trenton, Asbury Park, Lakewood, Jackson, Howell,
Manalapan, Ewing, Tinton Falls, Beachwood, Manasquan, Hightstown,
Point Pleasant Beach, Seaside Heights, Lakehurst, Allentown,
Farmingdale, Roosevelt, Mantoloking and Allenwood.
LAT...LON 4007 7404 4006 7412 4005 7405 4001 7405
4001 7408 3998 7406 3985 7408 3985 7409
3992 7410 3990 7414 3984 7415 3982 7424
4024 7477 4032 7418 4022 7399
TIME...MOT...LOC 1922Z 308DEG 35KT 4024 7420 4018 7461
SFJLocal storm report, May 14, 4:19 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT SUN MAY 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL STEWARTSVILLE 40.69N 75.11W
05/14/2017 E0.25 INCH WARREN NJ TRAINED SPOTTER
0220 PM HAIL SUSSEX 41.21N 74.61W
05/14/2017 E0.25 INCH SUSSEX NJ CO-OP OBSERVER
0228 PM HAIL 2 E RANDOLPH TWP 40.85N 74.53W
05/14/2017 E0.25 INCH MORRIS NJ SOCIAL MEDIA
0350 PM HAIL ALLENTOWN 40.59N 75.48W
05/14/2017 E0.25 INCH LEHIGH PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1700706 PHI1700704 PHI1700705 PHI1700707
SFJSpecial weather statement, May 14, 4:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 450 PM EDT SUN MAY 14 2017 NJZ009-013-015-019-020-027-PAZ106-142115- Hunterdon-Northwestern Burlington-Ocean-Western Monmouth-Southeastern Burlington-Mercer-Lower Bucks- 450 PM EDT SUN MAY 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN...SOUTH CENTRAL HUNTERDON...CENTRAL MERCER...NORTHEASTERN BURLINGTON... SOUTHWESTERN MONMOUTH AND SOUTHEASTERN BUCKS COUNTIES... At 450 PM EDT, a strong thunderstorm was located over Washington Crossing, or near Trenton, moving southeast at 45 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Trenton, Ewing, Florence, Bristol, Bordentown, Presidential Lakes Estates, Pennington, Yardley, Newtown, Tullytown, Allentown, Langhorne, Wrightstown, Washington Crossing, Florence-Roebling, Six Flags Theme Park, Woodside, Georgetown, Cassville and Crosswicks. LAT...LON 4024 7501 4038 7486 4010 7434 3990 7457 TIME...MOT...LOC 2050Z 310DEG 37KT 4027 7486 SFJ
Special weather statement, May 14, 5:12 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
512 PM EDT SUN MAY 14 2017
NJZ013-019-020-026-142145-
Northwestern Burlington-Coastal Ocean-Ocean-Western Monmouth-
512 PM EDT SUN MAY 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OCEAN...NORTHEASTERN
BURLINGTON AND SOUTHWESTERN MONMOUTH COUNTIES...
At 511 PM EDT, a strong thunderstorm was located over Woodruff, or 17
miles southeast of Trenton, moving southeast at 45 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief heavy rain is also occuring with this storm.
Locations impacted include...
Toms River, Jackson, Barnegat, Beachwood, Seaside Heights, Lakehurst,
Wrightstown, Six Flags Theme Park, Holiday City South, Pleasant
Plains, Cedar Glen West, Dover Beaches South, Cassville, Woodruff,
Holiday City-Berkeley, Bamber Lake, Cedar Glen Lakes, Imlaystown,
Whiting and Cream Ridge.
LAT...LON 3977 7410 3980 7417 3978 7418 3976 7410
3972 7412 3975 7412 3975 7418 3971 7413
4006 7466 4020 7452 4001 7412 3999 7414
3999 7411 3995 7411 3993 7415 3991 7410
3992 7408 3999 7408 3998 7407
TIME...MOT...LOC 2111Z 306DEG 45KT 4007 7450
SFJLocal storm report, May 14, 5:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT SUN MAY 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL STEWARTSVILLE 40.69N 75.11W
05/14/2017 E0.25 INCH WARREN NJ TRAINED SPOTTER
0220 PM HAIL SUSSEX 41.21N 74.61W
05/14/2017 E0.25 INCH SUSSEX NJ CO-OP OBSERVER
0228 PM HAIL 2 E RANDOLPH TWP 40.85N 74.53W
05/14/2017 E0.25 INCH MORRIS NJ SOCIAL MEDIA
0350 PM HAIL ALLENTOWN 40.59N 75.48W
05/14/2017 E0.25 INCH LEHIGH PA TRAINED SPOTTER
0506 PM HAIL CROSSWICKS 40.15N 74.65W
05/14/2017 E0.25 INCH BURLINGTON NJ TRAINED SPOTTER
0555 PM HAIL BOUND BROOK 40.57N 74.54W
05/14/2017 E0.25 INCH SOMERSET NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1700706 PHI1700704 PHI1700705 PHI1700707 PHI1700708
PHI1700709
SFJSpecial weather statement, May 14, 6:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
611 PM EDT SUN MAY 14 2017
NJZ010-012>014-020-026-142300-
Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Somerset-Middlesex-
611 PM EDT SUN MAY 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OCEAN...
SOUTHEASTERN SOMERSET...MONMOUTH AND MIDDLESEX COUNTIES...
At 610 PM EDT, a strong thunderstorm was located over East Brunswick,
or near New Brunswick, moving southeast at 45 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief heavy rain is also occurring with this storm.
Locations impacted include...
Toms River, New Brunswick, Perth Amboy, Long Branch, Asbury Park,
Somerset, Edison, Lakewood, Middletown, Old Bridge, Jackson, Howell,
East Brunswick, Sayreville, North Brunswick, Marlboro, Manalapan,
Tinton Falls, Holmdel and Red Bank.
LAT...LON 4007 7404 4006 7412 4005 7405 4001 7408
3998 7406 4001 7411 3999 7414 3999 7411
3995 7411 3995 7417 3994 7416 3988 7428
4045 7456 4060 7430 4055 7425 4047 7427
4044 7420 4045 7414 4028 7398
TIME...MOT...LOC 2210Z 330DEG 39KT 4043 7442
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:45 AM EDT | Gale Watch | PHI | 12 hr | |
| May 14, 3:45 AM EDT | Gale Warning | PHI | 36 hr | |
| May 14, 3:01 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 29 min |
| May 14, 3:22 PM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 38 min |
| May 14, 4:50 PM EDT | Special Weather Statement | PHI | Mercer | 25 min |
| May 14, 5:12 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| May 14, 7:58 PM EDT | Special Weather Statement | PHI | Warren | 47 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.